Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Missing Mirena,heavy bleeding and mild cramps - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
User :   I noticed that my mirena was missing around the 12th of January, I started bleeding hard that night and it lasted 8-9 days, after that I've had unprotected sex several times is there a possibility that I can be pregnant. Also now I have very mild cramps and feel slightly bloated but it goes off and on. I sometimes feel nauseous ? Help
Doctor :   Hi
Doctor :   let me read ur query
User :   Hello
Doctor :   YEs
Doctor :   have u found the mirena ?
User :   But why am I feeling like this?
Doctor :   any other symptoms like fever ?
User :   I had an ultrasound done today and they said they can't see it in my uterus so most likely it came out.
Doctor :   ok
Doctor :   have u noticed it come out any time ?
User :   Umm no fever just feeling nausea and head aches when I dnt eat and mild cramping
Doctor :   did u see the IUD in the any bleeding that u had ?
Doctor :   the symptoms could be due to indigestion , or due to some infection
User :   Yes but barely I always caught the strings come out. This is my third mirena that I've had my uterus rejected the other two but I've caught them
Doctor :   did the USG notice the IUD in the abdomen anywhere
Doctor :   coz the chances of rupture and misplacement is high such cases of severe bleeding
User :   I also sleep alot but I guess my body is just tired
Doctor :   for now, for the bloating you can use activated charcoal
Doctor :   this can reduce the gas issues
User :   They said that it had to come out because it's not in me
User :   I'm not bleeding anymore
Doctor :   It that case it is fine, but did they say abnormal seen in the ultrasound ?
User :   I stopes bleeding the 20th had unprotected sex on the 22, 25,26,27,and 28th
Doctor :   when was your last period ?
Doctor :   was the bleeding coinciding with ur periods ?
User :   No nothing abnormal except my uterus was slightly tilted
Doctor :   ok
Doctor :   when was your last period ? was the bleeding coinciding with ur periods ?
User :   Well I only bled once with the mirena so I wudnt kno I'm guessin the bleeding from the 12 to the 20th was my period
Doctor :   ok
User :   What do you think?
Doctor :   mirena can cause irregular bleeding
Doctor :   the chances of that the bleeding was due to your periods could be true,
Doctor :   but it is better to be sure as irregular periods and spotting is more common with it
User :   Ok so I'm not pregnant or do I still need to worry
Doctor :   are you planning for pregnancy, just to ask ?
Doctor :   are u there ?
User :   Not really... The doctors just told me that my mirena could have moved further in my uterus and that the ultrasound wud confirm that it's still there and now that I kno that it's not Im curious to kno
Doctor :   in that case, please get a pregnancy test in about 10 days
User :   And I'm in the military
Doctor :   ok
Doctor :   i understand
User :   Won't that be to early
Doctor :   no, that is just in case, to be sure, if the bleeding was not your regular periods
Doctor :   once conception had occurs between 20-25 , it will need 15 days for it to be detected by UPT
User :   Ok
Doctor :   iF u get ur periods by 20th of feb, then u dont need to be worried
Doctor :   u will not be pregnant
User :   Ok
Doctor :   I hope u have understood my advice

Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor